[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.239.251. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 3, 1906

CHRONIC ACETANILID POISONINGWITH REPORT OF A CASE DUE TO ABSORPTION OF THE DRUG FROM AN ULCER OF THE LEG.

JAMA. 1906;XLVI(5):351-357. doi:10.1001/jama.1906.62510320037001h
Abstract

It is well known that an overdose of acetanilid may produce alarming or even fatal results and that with an average dose the same untoward symptoms may follow in one who, because of idiosyncrasy, is peculiarly sensitive to the influence of the drug. There are few physicians who have used the remedy at all extensively who have not at times seen more or less pronounced cyanosis, feeble pulse, subnormal temperature, sweating, yawning, nausea, vertigo, perhaps syncope or marked symptoms of collapse, follow its administration.

The literature abounds in reports of acute toxic symptoms after acetanilid. Some of these doses have been small, 1.5 to 5 grains, yet, on the other hand, large doses have been borne with impunity. I have known 30 grains at a dose to be given for the relief of pain, this amount being often repeated, yet no unpleasant results followed. Hartge1 reports 30 grams (450

First Page Preview View Large
First page PDF preview
First page PDF preview
×